Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS Raleigh, NC

April 20, 2008Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2008, 6:04 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2008, 6:04 PM EDT (22:04 UTC)
Expired
Apr 20, 2008, 6:45 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:47 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 202204
SVRRAH
NCC069-183-202245-
/O.NEW.KRAH.SV.W.0071.080420T2204Z-080420T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PILOT...OR 8 MILES NORTH OF LINWOOD...
  MOVING NORTH AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF
  58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...
  BUNN...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3586 7846 3618 7839 3609 7809 3591 7820
      3590 7821 3581 7826
TIME...MOT...LOC 2204Z 195DEG 13KT 3588 7835

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 202221
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT SUN APR 20 2008

NCC183-202231-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-080420T2245Z/
WAKE NC-
621 PM EDT SUN APR 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAKE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3589 7831 3589 7833 3591 7834 3593 7838
      3615 7831 3609 7809 3585 7824 3583 7825
TIME...MOT...LOC 2221Z 195DEG 13KT 3592 7830

$$

NCC069-202245-
/O.CON.KRAH.SV.W.0071.000000T0000Z-080420T2245Z/
FRANKLIN NC-
621 PM EDT SUN APR 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PILOT...
OR 12 MILES NORTH OF LINWOOD...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNN AND LOUISBURG.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3589 7831 3589 7833 3591 7834 3593 7838
      3615 7831 3609 7809 3585 7824 3583 7825
TIME...MOT...LOC 2221Z 195DEG 13KT 3592 7830

$$

JFB
000 
WWUS52 KRAH 202244
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SUN APR 20 2008

NCC069-202254-
/O.EXP.KRAH.SV.W.0071.000000T0000Z-080420T2245Z/
FRANKLIN NC-
644 PM EDT SUN APR 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
EXPIRES AT 645 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE... THE 
WARNING WILL BE ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3589 7831 3589 7833 3591 7834 3593 7838
      3615 7831 3609 7809 3585 7824 3583 7825
TIME...MOT...LOC 2244Z 195DEG 13KT 3600 7827

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:50 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 20, 4:50 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SUN APR 20 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS
OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL
DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH
PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR
REGION.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 430 PM SUNDAY...

SCATTERED CONVECTIVE ACTIVITY ACROSS CENTRAL NC WILL CONTINUE THROUGH
00Z MON IN A NARROW BAND OF MODERATE LOW LEVEL INSTABILITY. MAIN
SEVERE THREAT WILL REMAIN TO BE HAIL UP TO THE SIZE OF QUARTERS.
EXPECT ACTIVITY TO WEAKEN IN INTENSITY AFTER 00Z WITH LOSS OF
HEATING BUT SCATTERED CONVECTION WILL LIKELY PERSIST IN THE EAST
WELL THROUGH THE NIGHT. AS UPPER LEVEL LOW DRIFTS SE...850-700MB
CONFLUENCE WILL REMAIN OVER THE FAR E-NE SECTIONS OF CENTRAL
NC. LOCALIZED SECTIONS OF EASTERN HALIFAX HAS RECEIVED 4 TO
POSSIBLY AS MUCH AS 6 INCHES OF RAIN. EXPECT TO SEE ANOTHER 1-2
INCHES POTENTIAL THROUGH 03Z (IF BANDS CONTINUE). BEST 850MB
MOISTURE TRANSPORT SHIFT E-NE THIS EVENING. SINCE IT APPEARS THAT
HEAVY RAIN THREAT WILL DIMINISH AND DUE TO ISOLATED NATURE OF FLOODING
...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME.

MID/UPPER LEVEL LOW WILL CONTINUE TO DRIFT SE ON MON. CIRCULATION
AROUND THIS SYSTEM WILL PLACE BEST LOW LEVEL CONFLUENCE NEAR EAST-
NE PERIPHERY OF FORECAST AREA WITH DIVERGENT FLOW OVER THE
WESTERN AND SOUTHER PIEDMONT. THUS...WILL TAPER POPS FROM HIGH
CHANCE/LOW LIKELY EAST TO LOW CHANCE WEST. CONSIDERABLE
CLOUDINESS AND SHOWERS WILL HOLD TEMPS 5-10 DEGREES BELOW NORMAL.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 445 PM SUNDAY...

CLOSED MID/UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE WEATHER
THROUGH TUESDAY. CONTINUED EASTERLY FETCH OFF THE ATLANTIC WILL
RESULT IN WIDESPREAD CLOUDS AND PATCHES OF LIGHT RAIN...MAINLY
EAST OF U.S.1 THROUGH TUESDAY AFTERNOON. ISENTROPIC LIFT WEAK TO
NON EXISTENT THROUGH 305K LEVEL SO NOT EXPECTING MUCH AS FAR AS
PRECIP AMOUNTS.

FLOW WILL GRADUALLY BECOME ANTICYCLONIC WED. THIS FLOW WILL ALSO
GRADUALLY ADVECT DRIER AIR INTO THE REGION. THUS EXPECT TO SEE A
SLOW CLEARING TREND WED ACROSS REGION. PARTIAL SUN WILL HELP TO
BOOST AFTERNOON TEMPS INTO THE LOW AND MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 445 PM SUNDAY...

MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED.
FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL
AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF
THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS
EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE
WEEKEND. EXPECT MODERATING TEMPS WITH UPPER 70S/LOWER 80S
EXPECTED BY FRI. TAIL END OF UPPER LEVEL TROUGH OVER THE GREAT
LAKES WILL SWING THROUGH THE REGION LATE SAT/SATURDAY NIGHT.
ASSOCIATED FRONT MAY BE ABLE TO TRIGGER A SCATTERED SHOWER/STORM
LATE SATURDAY AND SATURDAY NIGHT SO WILL INTRODUCE A CHANCE POP.
SLIGHTLY COOLER TEMPS EXPECTED BEHIND BOUNDARY SUNDAY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AS OF 120 PM SUNDAY...

INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW
WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL
CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME
SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE
SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE
STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS.

AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY
WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE
WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY
TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING.

SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL
LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT.  THIS WILL
MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA
WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF
RAIN.  OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DM
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Apr 20, 5:50 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SUN APR 20 2008

NCZ007>011-025>028-041>043-077-078-088-089-211030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
550 PM EDT SUN APR 20 2008

...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN APPROACHING STRONG UPPER LEVEL LOW WILL SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A FEW SEVERE
STORMS WILL BE LIKELY WITH THE MAIN SEVERE THREAT BEING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL.

OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>024-038>040-073>076-083>086-211030-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
550 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

AN APPROACHING STRONG UPPER LEVEL LOW WILL SUPPORT THE
DEVELOPMENT O SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL.

OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Apr 20, 4:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 NE PRINCEVILLE        35.94N 77.46W
04/20/2008  E0.75 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

&&

JFB
Local storm report, Apr 20, 5:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 NNE SCOTLAND NECK     36.16N 77.40W
04/20/2008  E1.00 INCH       HALIFAX            NC   TRAINED SPOTTER

            QUARTER SIZE HAIL ONGOING JUST NORTHEAST OF SCOTLAND NECK

&&

JFB
Special weather statement, Apr 20, 5:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT SUN APR 20 2008

NCZ008-026-202200-
FRANKLIN-GRANVILLE-
531 PM EDT SUN APR 20 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND FRANKLIN
COUNTIES THROUGH 600 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YOUNGSVILLE...OR ABOUT 10 MILES SOUTHEAST OF CREEDMOOR...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRANKLINTON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

JFB
Local storm report, Apr 20, 5:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             3 WNW WHITES FORK       36.07N 77.48W
04/20/2008  E1.00 INCH       HALIFAX            NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED ON DOUGLAS HILL FARM RD
            SOUTHWEST OF SCOTLAND NECK

&&

JFB
Local storm report, Apr 20, 5:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 N WAKE FOREST         36.00N 78.52W
04/20/2008  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            US 1/PURNELL ROAD

0536 PM     HAIL             2 N WAKE FOREST         36.00N 78.52W
04/20/2008  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            ALONG US 1 APPROX 1/4 MILE SOUTH OF THE FRANKLIN/WAKE
            COUNTY LINE.

&&

RHENES
Special weather statement, Apr 20, 6:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT SUN APR 20 2008

NCZ026-041-202230-
FRANKLIN-WAKE-
600 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS FRANKLIN AND EXTREME
NORTHEAST WAKE COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROLESVILLE TO 6 MILES SOUTHEAST OF ROLESVILLE...
OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LOUISBURG TO 8
MILES NORTHWEST OF LINWOOD...MOVING NORTH AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LOUISBURG AROUND 630 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:28 PM EDTSevere Thunderstorm WarningRAHForsyth26 min
Apr 20, 1:08 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Apr 20, 1:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson41 min
Apr 20, 1:42 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph48 min
Apr 20, 1:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash51 min
Apr 20, 2:31 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Apr 20, 2:34 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Apr 20, 2:47 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Apr 20, 2:54 PM EDTTornado WarningRAHRandolph16 min
Apr 20, 2:57 PM EDTSevere Thunderstorm WarningRAHHalifax33 min
Apr 20, 3:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren23 min
Apr 20, 3:19 PM EDTFlash Flood WarningRAHHalifax116 min
Apr 20, 3:23 PM EDTSevere Thunderstorm WarningRAHChatham52 min
Apr 20, 3:24 PM EDTSevere Thunderstorm WarningRAHLee51 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax45 min
Apr 20, 4:01 PM EDTSevere Thunderstorm WarningRAHChatham29 min
Apr 20, 4:22 PM EDTSevere Thunderstorm WarningRAHLee23 min
Apr 20, 4:49 PM EDTSevere Thunderstorm WarningRAHHalifax41 min
Apr 20, 5:12 PM EDTFlash Flood WarningRAHHalifax2 hr
Apr 20, 5:26 PM EDTSevere Thunderstorm WarningRAHHalifax49 min
Apr 20, 6:24 PM EDTSevere Thunderstorm WarningRAHWarren26 min
Apr 20, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.